MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer stated that following weekly maintenance activities, the operator noted all dat and antibody screen testing was producing positive results; however, negative results were obtained when repeated in manual gel method using the same lots of reagent red cells and mts gel cards.The customer opened a new set of red cell reagents and diluents and performed quality control (qc) testing.Qc was acceptable; however, upon re-testing the samples on the ortho vision id-mts analyzer, the results were all continued to produce positive results.As part of troubleshooting with the customer, gtsc requested that the operator check the liquids on the ortho vision id-mts analyzer, and it was identified that the saline wash bottle was filled with methanol solution.Gtsc instructed customer to perform weekly maintenance with correct fluids, daily maintenance and repeat qc.The following day, on (b)(6) 2024, the customer reported that patient samples continue to produce false positive reactions for antibody screen testing and requested field service to address issue.On (b)(6) 2024, ortho field service engineer (fse) visited the site and replaced all fluidic components of the ortho vision including flow sensors, two-way valve, fawa pump, connectors, wash bottles, probe and all tubing.The same day the customer performed maintenance and qc testing successfully.Patient samples were tested and produced positive results.The fse identified at that time that the customer had utilized formalin in place of saline in the wash bottle again contaminating the analyzer.Additional service is needed to again replacement all fluidic components.Fse required additional parts to complete.This service is expected to resolve the issue.The customer stated no erroneous results were reported.No further investigation was performed on these incidents.The assignable cause is user error, associated with the operator accidently utilizing methanol and formalin solutions in place of buffered saline.There was no evidence of any systematic failure of the ortho clinical diagnostics analyzer to perform as intended.No general failure of the ortho vision analyzer has been identified.No further complaints of this type have been received from the customer site since the time of these reported events.
 
Event or Problem Description
Cms 2666266, windchill ra608205 on 07nov2024, a customer contacted global technical solutions center (gtsc) to report false positive antibody screening results on the ortho vision id-mts analyzer.During troubleshooting, it was identified that the operator potentially used methanol in place of blood bank saline and the ortho vision analyzer (serial number: (b)(6) did not produce a system error.Complainant: (b)(6) (medical technologist) (b)(6); no email provided customer (b)(6); (b)(6) date of events: initial event 06nov2024, reported 07nov2024.Second event 13nov2024, identified and documented by ortho fse same day.Ortho vision mts analyzer (b)(4), installed: on (b)(6) 2021, manufactured: 12oct2020 software version: 5.16.0 system fluids: expected - buffered saline actual - event 1: methanol solution and event 2: formalin the customer reported that erroneous positive antibody screen patient results were obtained on the ortho vision analyzer; however, upon repeat in manual gel method, negative results were observed.The customer stated that no biased results were reported to a physician.The customer reported that no patient was harmed as a consequence of the reported events.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20795253
Report Number2250051-2024-00042
Device Sequence Number7809113
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817(11)201012
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown